I took accutane 2.5 years ago at 80mg/day for 6 months. I have been off the drug for 2 years and made skin has cleared up great. But now my skin is very dry and including a very dry scalp. My hair was very oily and thick before i sued accutane and now it feels very dry and thin. I've heard that my sebacuous glands will come back to there pre-accutane levels, is this true? I really hope so b/c i want my oily hair back. thanks
Hi. Accutane works by shrinking the sebaceous glands responsible for oily skin and acne. These glands grow back very slowly, by which time the patient has usually out-grown their tendency for acne.
For your dry skin I recommend products by Eucerin, Lutsine or La Roche-Posay. Eucerin also make a shampoo for dry scalp.
Thanks, but how long does it take for the glands to grow back? Because they havent grown back at all yet and its been over 2 years. When the sebaceous glands do grow back, do they reach pre-acutane levels?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.